Alert archive / Utah / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Feb 17, 2011, 8:23 PM MST. It took effect at Feb 19, 2011, 4:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 8:23 PM MST (03:23 UTC)
- In effect from
- Feb 19, 2011, 4:00 AM MST
- Expired
- Feb 18, 2011, 3:54 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS45 KSLC 180323 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 823 PM MST THU FEB 17 2011 ...ANOTHER WINTER STORM FOR UTAHS MOUNTAINS... .THE NEXT IN A SERIES OF STORMS WILL CROSS THE REGION SATURDAY BRINGING HEAVY SNOW AND STRONG WINDS TO THE SOUTHERN AND CENTRAL UTAH MOUNTAINS. UTZ009-010-517-518-181200- /O.NEW.KSLC.WS.A.0002.110219T1100Z-110220T0500Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 823 PM MST THU FEB 17 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH THE GREATEST AMOUNTS LIKELY TO BE ON THE SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS. * TIMING: DEVELOPING EARLY SATURDAY MORNING...BECOMING HEAVY AT TIMES THROUGHOUT THE DAY BEFORE TAPERING OFF DURING THE LATE EVENING HOURS. * WINDS: SOUTHERLY WINDS IN EXCESS OF 60 MPH ON THE RIDGETOPS. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
653 WWUS45 KSLC 181135 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 435 AM MST FRI FEB 18 2011 ...WINTER STORM TAKE AIM ON UTAHS MOUNTAINS THIS WEEKEND... .A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY. UTZ008-181900- /O.EXB.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...ALTA...BRIGHTON 435 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * AFFECTED AREA: THE WASATCH MOUNTAINS SOUTH OF I-80. * SNOW ACCUMULATIONS: GENERAL ACCUMULATIONS OF 8 TO 12 INCHES... WITH AMOUNTS APPROACHING 18 INCHES ALONG SOUTH FACING SLOPES. * TIMING: SNOW WILL SPREAD NORTH ACROSS THE AREA BEGINNING LATE FRIDAY NIGHT...WITH ACCUMULATING SNOW DEVELOPING EARLY SATURDAY MORNING. SNOW WILL BE HEAVY AT TIMES SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW WILL GRADUALLY TAPER OFF SUNDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH...WITH RIDGETOP WINDS APPROACHING 60 MPH. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ009-010-517-518-181900- /O.EXT.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 435 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU... BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS LATER SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH SATURDAY NIGHT...THEN TAPER OFF ON SUNDAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 60 MPH ALONG THE RIDGETOPS. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
284 WWUS45 KSLC 181138 CCA WSWSLC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 437 AM MST FRI FEB 18 2011 ...WINTER STORM TAKES AIM ON UTAHS MOUNTAINS THIS WEEKEND... .A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY. UTZ008-181915- /O.EXB.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...ALTA...BRIGHTON 437 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * AFFECTED AREA: THE WASATCH MOUNTAINS SOUTH OF I-80. * SNOW ACCUMULATIONS: GENERAL ACCUMULATIONS OF 8 TO 12 INCHES... WITH AMOUNTS APPROACHING 18 INCHES ALONG SOUTH FACING SLOPES. * TIMING: SNOW WILL SPREAD NORTH ACROSS THE AREA BEGINNING LATE FRIDAY NIGHT...WITH ACCUMULATING SNOW DEVELOPING EARLY SATURDAY MORNING. SNOW WILL BE HEAVY AT TIMES SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SNOW WILL GRADUALLY TAPER OFF SUNDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH...WITH RIDGETOP WINDS APPROACHING 60 MPH. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ009-010-517-518-181915- /O.EXT.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 437 AM MST FRI FEB 18 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU... BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS LATER SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH SATURDAY NIGHT...THEN TAPER OFF ON SUNDAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 60 MPH ALONG THE RIDGETOPS. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
356 WWUS45 KSLC 182039 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 139 PM MST FRI FEB 18 2011 ...WINTER STORM TAKES AIM ON UTAHS MOUNTAINS THIS WEEKEND... .A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE EAST ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOWS WILL DEVELOP ACROSS THE SOUTHERN MOUNTAINS LATE FRIDAY NIGHT...THEN SPREAD NORTH IN THE NORTHERN MOUNTAINS ON SATURDAY. WIDESPREAD HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY. UTZ008>010-517-518-190100- /O.CON.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY... SCOFIELD...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 139 PM MST FRI FEB 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU... BOOK CLIFFS...AND THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: GENERALLY ONE TO TWO FEET...WITH AMOUNTS APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL SPREAD INTO THE CENTRAL AND NORTHEAST UTAH MOUNTAINS LATER SATURDAY MORNING. SNOW WILL REMAIN HEAVY THROUGH SATURDAY NIGHT...THEN TAPER OFF ON SUNDAY. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 60 MPH ALONG THE RIDGETOPS. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
952 WWUS45 KSLC 182254 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 PM MST FRI FEB 18 2011 ...WINTER STORM TO IMPACT UTAH THIS WEEKEND... .A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL MOVE EAST ACROSS THE SOUTHERN GREAT BASIN THIS WEEKEND. HEAVY SNOW WILL DEVELOP ACROSS THE SOUTHERN MOUNTAINS AND HIGHER VALLEYS OF SOUTHERN UTAH LATE TONIGHT...THEN SPREAD NORTH INTO THE NORTHERN MOUNTAINS ON SATURDAY. THE HEAVY SNOW WILL CONTINUE INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY. UTZ517-518-190600- /O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ /O.NEW.KSLC.WS.W.0002.110219T0900Z-110220T1400Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 354 PM MST FRI FEB 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 7 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 7 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SOUTHERN AND CENTRAL MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED...WITH AMOUNTS APPROACHING 30 INCHES ALONG THE SOUTHERN SLOPES OF THE PINE VALLEY MOUNTAINS. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY OVER THE SOUTHERN MOUNTAINS EARLY SATURDAY MORNING. HEAVY SNOW WILL SPREAD INTO THE CENTRAL MOUNTAINS LATER SATURDAY MORNING. THE SNOW WILL REMAIN HEAVY INTO SATURDAY NIGHT...THEN TAPER OFF SUNDAY MORNING. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ009-010-190600- /O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ /O.NEW.KSLC.WS.W.0002.110219T1200Z-110220T1400Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD 354 PM MST FRI FEB 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 7 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 7 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU AND BOOK CLIFFS. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY SATURDAY MORNING. THE SNOW WILL REMAIN HEAVY THROUGH SATURDAY NIGHT...THEN TAPER OFF SUNDAY MORNING. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ008-190600- /O.UPG.KSLC.WS.A.0002.110219T1100Z-110220T1200Z/ /O.NEW.KSLC.WW.Y.0009.110219T1200Z-110221T0400Z/ WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...ALTA...BRIGHTON 354 PM MST FRI FEB 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 9 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 9 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SOUTHERN WASATCH MOUNTAINS. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 10 TO 16 INCHES CAN BE EXPECTED. * TIMING: SNOW WILL DEVELOP LATE TONIGHT...THEN BECOME LOCALLY HEAVY AT TIMES ALONG SOUTH-FACING SLOPES SATURDAY AND SATURDAY NIGHT. PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH SUNDAY WITH WEST-FACING SLOPES BEING FAVORED. THE SNOW WILL TAPER OFF SUNDAY NIGHT. * IMPACTS: HIGH ELEVATION MOUNTAIN PASSES WILL LIKELY BECOME SNOWPACKED SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ016-020-190600- /O.NEW.KSLC.WW.Y.0009.110219T0900Z-110220T1400Z/ SOUTHWEST UTAH-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB... ESCALANTE 354 PM MST FRI FEB 18 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 7 AM MST SUNDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 7 AM MST SUNDAY. * AFFECTED AREA: THE SOUTHWEST AND SOUTH-CENTRAL UTAH VALLEYS ABOVE 5500 FEET. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED. * TIMING: RAIN AND SNOW WILL DEVELOP LATE TONIGHT...THEN TURN HEAVY SATURDAY MORNING BEFORE CHANGING TO ALL SNOW DURING THE DAY. THE SNOW WILL GRADUALLY TAPER OFF LATE SATURDAY NIGHT. * SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE NEAR 6000 FEET...THEN GRADUALLY LOWER TO NEAR 4000 FEET BY LATE SATURDAY AFTERNOON. * IMPACTS: THE SNOW WILL RESULT IN WINTER DRIVING CONDITIONS ALONG PORTIONS OF I-15 AND HIGHWAY 89 IN SOUTHWEST AND SOUTH-CENTRAL UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 17, 3:25 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 17, 3:25 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MST THU FEB 17 2011 .SYNOPSIS...SOUTHERLY FLOW WILL REMAIN OVER THE AREA FOR THE NEXT FEW DAYS. THE NEXT PACIFIC STORM SYSTEM WILL STRENGTHEN ALONG THE CALIFORNIA COAST THE NEXT COUPLE OF DAYS...THEN EJECT EAST NORTHEAST THROUGH THE GREAT BASIN LATE IN THE WEEKEND. && .DISCUSSION...THE FORECAST AREA HAS RETURNED TO A SOUTHERLY FLOW ALOFT IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH YESTERDAY. THAT FRONT REMAINS STALLED OVER CENTRAL UTAH BUT HAS WEAKENED CONSIDERABLY. LINGERING SHOWER ACTIVITY APPEARS TO BE MINIMAL...SO HAVE GONE AHEAD AND CANCELED ANY REMAINING WINTER WEATHER HIGHLIGHTS. ALSO LOWERED POPS SIGNIFICANTLY FOR THIS EVENING TO ACCOUNT FOR THIS TREND. THE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST COAST IS EXPECTED TO DIVE SOUTH TO THE CALIFORNIA COAST TOMORROW THROUGH EARLY SATURDAY...COMBINING WITH A SECOND WAVE MOVING ONSHORE ON SATURDAY. MODELS CONTINUE TO AGREE THAT THIS BROAD TROUGH WILL TRACK ACROSS NORTHERN ARIZONA/SOUTHERN UTAH SATURDAY AND SUNDAY...BRINGING WIDESPREAD PRECIP TO MUCH OF THE STATE. LARGEST ACCUMULATIONS SHOULD BE OVER THE SOUTH...COINCIDENT WITH THE BEST FORCING. HOWEVER...COLD POOL INSTABILITY WILL ALLOW FOR A LOT OF COVERAGE OF PRECIP ACROSS THE NORTH AS WELL. WITH THE GOOD AGREEMENT AND RUN-TO-RUN CONSISTENCY...CONFIDENCE IS HIGH THAT SOME AREAS WILL SEE SIGNIFICANT PRECIP WITH THIS SLOW MOVING SYSTEM. HOWEVER...SOME UNCERTAINTY REMAINS WITH RESPECT TO THE EXTENT OF THE IMPACT. THEREFORE...HAVE HELD OFF ON ISSUING A WATCH AT THIS TIME. MODELS BOTH SHOW BRIEF RIDGING DEVELOPING ON MONDAY BEHIND THE TROUGH AND AN UNSETTLED PATTERN CONTINUING WELL INTO NEXT WEEK. 12Z RUNS ARE SHOWING A BIT MORE AGREEMENT THAN MODEL RUNS YESTERDAY...AS BOTH THE EC AND GFS INDICATE A PACIFIC NORTHWEST TROUGH DIGGING SOUTH APPROXIMATELY MIDWEEK. HOWEVER...THE EC KEEPS THIS SYSTEM FARTHER WEST THAN THE GFS...SO THE GFS WOULD BRING MORE SIGNIFICANT PRECIP AND COLDER TEMPERATURES THAN THE GFS SOLUTION. BOTH DROP A SECONDARY TROUGH DOWN BEHIND THIS TROUGH FOR FRIDAY...BRINGING ADDITIONAL PRECIP AND COLD AIR...THOUGH TEMPERATURES IN THE EC SOLUTION ARE MUCH COLDER THAN THE GFS. && .AVIATION...SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AT THE SLC TERMINAL. LOW CEILINGS DID NOT MATERIALIZE THIS AFTERNOON...AND EXPECT THAT CIGS WILL REMAIN ABOVE 7000 FEET OVERNIGHT. HOWEVER...THERE IS STILL A 25 PERCENT CHANCE THAT CIGS BETWEEN 6000 AND 7000 FEET WILL DEVELOP AT THE TERMINAL BEFORE 02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 17, 3:30 PM MST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MST THU FEB 17 2011 UTZ001>016-019>021-517-518-WYZ021-182230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 330 PM MST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM SYSTEM THAT AFFECTED THE STATE YESTERDAY HAS NOW EXITED THE REGION. SKIES WILL GRADUALLY CLEAR TONIGHT...WITH ANY LINGERING SNOW SHOWERS ENDING DURING THE EVENING HOURS. PATCHY FOG COULD DEVELOP IN SOME OF THE HIGHER NORTHERN VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM STRENGTHENING ALONG THE CALIFORNIA COAST FRIDAY THROUGH SATURDAY WILL BE THE NEXT MAJOR STORM SYSTEM TO AFFECT UTAH. THIS STORM WILL TAKE AIM ON SOUTHERN UTAH...WITH THE LEADING EDGE OF THE PRECIPITATION REACHING EXTREME SOUTHWEST UTAH BY SATURDAY MORNING. A PROLONGED PERIOD OF RAIN AND SNOW SATURDAY THROUGH SUNDAY NIGHT WILL RESULT IN HEAVY SNOW FOR THE SOUTHERN AND CENTRAL MOUNTAINS. THE LOWER VALLEYS OF SOUTHWEST UTAH WILL SEE SUBSTANTIAL RAINFALL THROUGH THE WEEKEND. RUNOFF COULD BE HEAVY... RESULTING IN HEIGHTEN STREAMFLOWS ALONG THE MAJOR WATERWAYS IN WASHINGTON COUNTY. FLOODING IS NOT ANTICIPATED AT THIS TIME. SIGNIFICANT SNOW IS ALSO POSSIBLE FOR THE MOUNTAINS OF NORTHERN UTAH...WITH THE BEST CHANCE OCCURRING SATURDAY NIGHT. MONDAY THROUGH EARLY TUESDAY SHOULD BE RELATIVELY DRY WITH TEMPERATURES CLIMBING A BIT UNDER A GRADUALLY WARMING SOUTHWEST FLOW ACROSS THE GREAT BASIN. THE NEXT PACIFIC STORM SYSTEM IS EXPECTED TO IMPACT THE REGION BEGINNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:54 PM MST | Winter Storm Warning | SLC | 53 hr | |
| Feb 18, 3:54 PM MST | Winter Weather Advisory | SLC | 60 hr |
Nearby
Winter Storm Watches in Utah, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.